High Wind, X E Elko
- When
- April 6, 9:00 AM PST to 10:30 AM PST
- Where
- X E Elko forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 6, 7:50 AM PST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 850 AM PDT THU APR 6 2006 .SYNOPSIS...SHOWERS WILL LINGER OVER EASTERN NEVADA THIS MORNING FOLLOWED BY IMPROVING CONDITIONS...WEATHER-WISE. THIS AFTERNOON THROUGH FRIDAY AFTERNOON...HIGH PRESSURE WILL PRESIDE OVER THE AREA THAT WILL YIELD A BREAK IN UNSETTLED WEATHER. HOWEVER WARMER TEMPERATURES WILL INCREASE SNOW-MELT RUNOFF INTO ALREADY SWOLLEN RIVERS AND STREAMS. UNSETTLED WEATHER WILL RETURN FOR THE WEEKEND. && .UPDATE...HAVE UPGRADED WIND ADVISORY FOR WENDOVER AREA TO A HIGH WIND WARNING AS SFC GRADIENT CONTINUES TO TIGHTEN BTWN ELKO AND SLC WITH GRADIENT NEARING 10MB THIS MORNING. WITH GRADIENT IN A MORE W- E ORIENTATION AND STRONG H7 WINDS OUT OF THE NW CONDITIONS VERY FAVORABLE FOR SUSTAINED WARNING WINDS TO LAST THROUGH THE MORNING. OTHERWISE FORECAST LOOKS GOOD AND NO FURTHER UPDATES ANTICIPATED AS EVERYTHING LOOKS TO BE ON TRACK REGARDING RIVER/STREAM FLOODING ACROSS NRN NV. FEHRN && .PREVIOUS FORECAST (206 AM)...THROUGH SATURDAY. RADAR IMAGERY SHOWS WIDENING AREA OF SNOW SHOWERS DECREASING IN INTENSITY WITH CONTINUED ENHANCEMENT OVER THE RUBY MOUNTAINS AND VICINITY EAST. HEAVIEST CONCENTRATION CONTINUES TO BE NEAR SOUTH END OF RUBY CHAIN MAINTAINED BY 50+KT LOWER LEVEL JET FEATURE MOVING OVER NORTH CENTRAL NV ATTM. STRONG WINDS STILL EXPECTED TO DEVELOP OVER EXTREME EASTERN ELKO COUNTY THIS MORNING. TIGHTENING PRESSURE GRADIENT WILL CONTINUE OVER EAST LATER THAN ANTICIPATED SO WILL EXTEND WIND ADVISORY FOR ZONE 33 UNTIL 6PM PDT. WRAPAROUND FLOW FROM SFC LOW WILL ALSO KEEP POPS HIGHER OVER NE NV THROUGH MORNING HOURS BEFORE COMPLETELY DRYING OUT. THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON APPEARS TO BE DRY PERIOD WEATHER-WISE. HIGH PRESSURE WILL BUILD OVER STATE WHILE UPPER LOW CONTINUES TO SPIN OFF CA COAST. MAY GET ANOTHER VORT FEATURE PUSHING THROUGH STATE BEGINNING FRIDAY NIGHT IN WEST ALTHOUGH THIS MAY BE TOO FAST. GFS SHOWS FROPA SATURDAY WITH MINIMAL QPF. WARY THOUGH...SINCE BOUNDARY APPEARS TO HANG UP AGAIN OVER CENTRAL NV. ALBEIT INCREASING POPS SATURDAY LOOKS WISE. AS FROPA MOVES THROUGH SATURDAY WILL SEE WINDS TOUCHING AT LEAST BREEZY IF NOT WINDY OVER CENTRAL NEVADA AGAIN. WHAT COMES DOWN MUST GO UP. FREEZING TEMPS AND CHANGE-OVER TO SNOW WILL HELP INDUCE VERY SHORT PAUSE IN FLOODING OF SMALLER RIVERS AND STREAMS...ALTHOUGH THE MIGHTY HUMBOLDT RIVER FLOWS ON. NEXT COUPLE DAYS WILL SEE RIVERS AND STREAMS RESPOND TO RUNOFF FROM NEW SNOW-MELT AND INCREASING TEMPERATURES. MUCH OF NORTHERN CWFA UNDER THREAT... THUS WILL BE ENDING FLOOD WATCH AND RIVER STATEMENTS AND WILL INCORPORATE ALL UNDER FLOOD WARNING AND/OR FLOOD STATEMENT. LW && .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... EXTENDED MODELS IN PRETTY GOOD AGREEMENT THROUGH TUESDAY THEN DIVERGE A BIT. IN GENERAL...ACTIVE PATTERN CONTINUES WITH SOME TIMING AND QPF DIFFERENCES AS MODELS VARY IN SPEED AND STRENGTH. THIS PATTERN WILL KEEP THE GREAT BASIN WET AND THE NEW PCPN COMBINED WITH MELTING SNOW PACK IN THE MOUNTAINS WILL KEEP FLOODING CONCERNS IN THE FORECAST UNTIL FURTHER NOTICE. MADE ONLY MINOR TWEAKS TO TEMPS IN THE EXTENDED. RCS .AVIATION...WIDESPREAD MVFR WITH SOME AREAS OF IFR CONDITIONS IN LOW CLOUDS AND SNOW THIS MORNING...THEN GRADUAL IMPROVEMENT TO VFR CONDITIONS THIS AFTERNOON AS THE STORM SYSTEM MOVES EAST OF THE AREA. RCS .HYDROLOGY...WET. WITH CURRENT PRECIP ACROSS THE REGION WILL CONTINUE TO SEE MOST RIVERS AND CREEKS ACROSS NORTHERN NEVADA NEAR OR ABOVE FLOOD STAGE THROUGH THE REMAINDER OF THE WEEK. FORECAST FOR SOME RIVER POINTS COULD SEE SOME AREAS NEAR MODERATE FLOODING STAGE WITH BIGGEST CONCERN RIGHT NOW BEING HUMBOLDT RIVER NEAR BATTLE MTN AS FORECAST HAS RIVER RISING ABOVE 12 FT BY EARLY NEXT WEEK. ALSO NEED TO WATCH RIVERS ACROSS NRN ELKO COUNTY AS BRUNEAU RIVER CURRENTLY ABOVE MODERATE FLOOD STAGE WITH JARBIDGE IN FLOOD AS WELL. OTHER FORECAST CONCERNS DO INCLUDE THE CITY OF ELKO ITSELF AS MORNING FORECAST SHOWS HUMBOLDT RIVER TO CREST ABOVE FLOOD STAGE ON FRIDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... RNOFLWLKN...NVZ030>032-034-036...FLOOD WARNING FOR RIVERS AND STREAMS IN NORTHERN NEVADA. RNOFLSLKN...NVZ030>032-034-036...FLOOD STATEMENT FOR RIVERS AND STREAMS IN NORTHERN NEVADA UNTIL FURTHER NOTICE. RNONPWLKN...NVZ033...HIGH WIND WARNING FOR EXTREME EASTERN NEVADA THROUGH 6PM PDT / 7PM MDT / THURSDAY.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 400 AM PDT THU APR 6 2006 NVZ013-030>037-062300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 400 AM PDT THU APR 6 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL GRADUALLY END TODAY AS THE WINTERLY STORM SYSTEM MOVES EAST OF THE AREA. BEHIND THE SYSTEM...GUSTY NORTHWEST WINDS WILL DEVELOP IN EXTREME EASTERN ELKO COUNTY TODAY. A WIND ADVISORY IS IN EFFECT FOR THAT AREA...INCLUDING WENDOVER....UNTIL 7PM THIS EVENING. SEE PRODUCT RNOWSWLKN FOR ADDITIONAL INFORMATION ON THIS WIND ADVISORY. FLOOD WARNINGS ARE IN EFFECT TODAY FOR MUCH OF THE HUMBOLDT RIVER AND FOR SEVERAL OF THE SMALLER STREAMS ACROSS NORTHERN NEVADA. RIVERS WILL CONTINUE TO RISE TODAY DUE TO RECENT RAIN AND RUNOFF FORM MELTING SNOW. SEE PRODUCTS RNOFLWLKN AND RNOFFALKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SERIES OF STRONG PACIFIC STORM SYSTEMS WILL MOVE ACROSS NORTHERN NEVADA THROUGH NEXT WEEK. THESE STORM SYSTEMS HAVE THE POTENTIAL TO BRING MODERATE TO HEAVY RAIN AND SNOW TO NORTHERN NEVADA. RAINFALL AND RUNOFF FROM MELTING SNOW IS EXPECTED TO PRODUCE INCREASING FLOWS ON THE RIVERS AND STREAMS ACROSS NORTHERN NEVADA. THIS WILL CAUSE MINOR TO MODERATE FLOODING IN LOW AREAS THROUGH TUESDAY. SEE PRODUCT RNOFLWLKN AND RNOFLSLKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RCS
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501269.